Thunderstorm Wind, Bullitt
- When
- May 6, 3:55 PM EST
- Where
- Bullitt County, Shepherdsville
- Measured
- 60 kt (69 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.983, -85.717
Trees and power lines were downed along Highway 44 and at Cedar Grove Road.
2 thunderstorm wind, 1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 6, 1:30 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT MON MAY 6 2002
WILL ISSUE A FLOOD WATCH FOR THE NORTHERN ONE THIRD OF OUR FA FOR
TNGT AND TUE.
ONE BATCH OF CNVCTV RAINS MOVED THRU OUR NRN CWA EARLIER TDA WITH
.50 TO 1.50 AMOUNTS...WHILE ANOTHER COMPLEX BEARS DOWN ON OUR CWA
ATTM. GROUND WAS ALREADY NEAR SATURATION FROM RAINS LAST WEEK. IN
ADDITION...EXPECT RENEWED DEVELOPMENT IN WEST/CNTRL KY AS RICH
MOISTURE ADVECTS NWD THERE IN AN AREA WHERE HTG IS OCCURRING.
WATER VAPOR IMAGERY CONTS TO SHOW PLUME/SUBTROPICAL MSTR INTO OH VLY
AS WEAK SHRTWVS MOVE ALONG THE SRN EDGE OF THE WESTERLIES. PWS
BETWEEN 1.5 AND 2.0 TNGT/TUE WITH MODELS SHOWING AXIS OF HIGHEST QPF
EAST-WEST ACRS OUR NRN TIER OF COUNTIES...SIMILAR TO LATEST NCEP
FCST OF EXCESSIVE RAIN.
WARM...MOIST UNSTABLE AMS WILL OVERSPREAD ALL OUR CWA TNGT AND
REMAIN TIL CD FROPA ON THU. THIS SLOW MOVG FRONT WILL BE THE FOCUS
FOR CONVECTIVE RAINS NEAR AND IN THE RICH MSTR TO THE SOUTH OF THE
BOUNDARY THRU TUE WITH REGENERATIVE ACTIVTY EXPECTED ACRS WATCH
AREA.
COORDINATED WITH IND...ILN AND JKL.
.SDF...FLOOD WATCH TNGT AND TUE FOR SOUTH CENTRAL INDIANA AND
NORTHERN KY ALONG AND NORTH OF A LOUISVILLE TO LEXINGTON
LINE.
KIRKPATRICKINZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-062330- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT MON MAY 6 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA LATE THIS AFTERNOON AND EVENING. WARM...MOIST UNSTABLE AIR WILL CONTINUE TO SPREAD ACROSS OUR REGION AS A COLD FRONT ACROSS THE UPPER MISSISSIPPI VALLEY SLOWLY PUSHES TOWARD THE LOWER OHIO VALLEY. A COMPLEX OF STORMS ACROSS THE SOUTHERN HALF OF ILLINOIS AND SOUTHEAST MISSOURI WILL TRACK INTO THE LOWER OHIO VALLEY LATE THIS AFTERNOON AND EVENING. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND POSSIBLY LARGE HAIL. HEAVY RAIN AND DANGEROUS LIGHTNING ALSO CAN BE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATE TODAY. DK
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Trees and power lines were downed along Highway 44 and at Cedar Grove Road.
Roofs were blown off a barn and a home.
Five families were evacuated from a trailer park north of Moreland due to high water. Part of Goshen Road in Stanford was under three feet of water. Part of Highway 698 near McKinney was under a foot of water. Small creeks and streams flooded over many parts of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299927, 5299928, 5299929, 5300028.